Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2001, 10:30 PM EDT for Bamberg County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 10:30 PM EDT (02:30 UTC)
- Expired
- Aug 10, 2001, 11:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3215 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS52 KCAE 110230
SVRCAE
SCC009-110300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1030 PM EDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1100 PM EDT.
* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EHRHARDT...OR ABOUT 14 MILES SOUTH OF
BAMBERG...MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EHRHARDT.
LAT...LON 3315 8117 3298 8109 3317 8079 3325 8087
BC/CDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:53 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 10, 9:53 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 953 PM EDT FRI AUG 10 2001 AFTER FURTHER REVIEW...CONVECTION FIRED UP ALONG SAV RIVER...BURKE COUNTY STORM IMPRESSIVE. INTERACTION BETWEEN SEA BREEZE FRONT AND GA CONVECTION. TOPS STILL COOLING DOWN THERE...LOW LEVEL CONVERGENCE STRONG...MODERATE INSTABILITY...WILL UP POPS TO LIKELY IN THE SOUTHEASTERN ZONES. SLIGHT CHANCE EAST MIDLANDS AND ISOLATED WEST. FCSTID = 19 CAE 75 93 73 91 / 10 40 40 40 AGS 74 94 72 92 / 10 40 40 40 SSC 75 93 73 91 / 20 40 40 40 OGB 75 93 73 91 / 20 40 40 40 .CAE... GA...NONE. SC...NONE. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:02 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 28 min |
| Aug 10, 11:35 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 25 min |
| Aug 11, 12:22 AM EDT | Severe Thunderstorm Warning | CAE | Richland | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.